MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 20MM; HIP SEMI-CONSTRAIN, UNCMENTED, METALPOLYMER, NONPOROUS, CALICUMPHOSPHATE

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 20MM; HIP SEMI-CONSTRAIN, UNCMENTED, METALPOLYMER, NONPOROUS, CALICUMPHOSPHATE
Catalog Number 71332520
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/19/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient positioned and hip dislocated.Liner and screws removed cup was loose.Removed cup reamed acetabulum and implanted a 52mm multihole cup and three screws.A constrained liner inserted and checked to be locked in the cup.Hip reduced using a 22mm stryker head.Hip stable.
 
Additional Manufacturer Narrative
The associated complaint device was not returned for evaluation the associated r3 3hole acetabular shell, r3 acetabular liner, head screws and hole cover were not returned for evaluation.A review of complaint history on the listed parts revealed no additional complaints for this issue with the same batch number.Our investigation included a review of the manufacturing records which did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A clinical evaluation noted that based on the available information, the root cause of the ¿cup loosening¿ cannot be concluded.It is unknown if the post-primary surgery fall contributed to the ¿loosening¿ but that explanation cannot be excluded.Without the return of the actual product involved, our investigation is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
REF SPHER HEAD SCREW 20MM
Common Device Name
HIP SEMI-CONSTRAIN, UNCMENTED, METALPOLYMER, NONPOROUS, CALICUMPHOSPHATE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7262495
Report Number1020279-2018-00149
Device Sequence Number1185746
Product Code MEH
UDI-Device Identifier03596010460455
UDI-Public03596010460455
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71332520
Device Lot Number16KB01558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/10/2018
Supplement Report FDA Received Date04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight150